What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Jun 5, 1:59 AM CST, 41 minutes earlier.
Area forecast discussion, Jun 5, 1:59 AM CST, 41 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
259 AM CDT Sun Jun 5 2022
.SHORT TERM...(Today through Tuesday night)
Issued at 258 AM CDT Sun Jun 5 2022
Current MCS will continue to push southward early this morning with
likely outflow boundary pushing into Oklahoma. Good daytime
atmospheric recovery in the wake of this early morning MCS looks
plausible, as southerly winds increase today which could wash out
the outflow boundary. The southerly winds will bring the deeper
moisture and resultant higher instability back into Kansas. This
signal combined with increasing winds aloft and a much stronger low-
level jet tonight favors an uptick on the severity of the MCS for
tonight. Also the location of the low-level jet axis will be in
closer proximity to central/south central Kansas, therefore
beginning stages look to impact our area earlier this evening
compared to last night's event. Very large hail/damaging winds will
be the main risk in the beginning stages from semi-discrete storms,
followed by storms congealing into a well pronounced forward
propagating MCS. The severe risk will transition to damaging winds
with over 70mph gusts possible. Torrential downpours with some minor
flooding is also a risk from this activity.
Heading into Monday the atmosphere should be fairly stabilized in the
wake of tonight's MCS for much of the day. Once again expecting
storms to re-develop over western Kansas then spread eastward into
central/south central Kansas. The severity looks lower Monday night
due to low-level jet and instability not being at the same levels
compared to tonight. Tuesday could become a carbon copy of Monday
with storms expected to develop over western Kansas in the
afternoon, then spread eastward into central/south central Kansas.
.LONG TERM...(Wednesday through Saturday)
Issued at 258 AM CDT Sun Jun 5 2022
Models continue to show a upper level northwest flow regime
prevailing across the central plains this period. Surface high
pressure looks to build southward across the region on Wednesday
with any morning showers/storms quickly shifting southward into
Oklahoma. The setup for storms affecting central/south central
Kansas does not look as favorable Wednesday night as low-level
moisture/instability axis is shifted into western Kansas. Meanwhile,
models show the atmosphere recovering with better instability levels
returning on Thursday as surface high pressure slides east of
Kansas. Once again, a southeast forward propagating MCS for Thursday
night seems plausible which would track southeast along mid-level
baroclinic zone and increasing low level jet/moisture transport.
Some of these storms could reach severe levels with damaging winds
being the main risk. The weather pattern looks to calm down for
Friday and Saturday as much warmer mid-level temperature spreads
east across Kansas, thus providing a stout cap aloft which would
inhibit thunderstorm development.
&&
.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 1118 PM CDT Sat Jun 4 2022
Main aviation concern for this period will be strong to severe
storms. A convective complex developed across northwest Kansas
and it is moving SSE and is arriving in the vicinity of KRSL now
(4z) and expected to reach KGBD closer to 5z. The storms will
continue to push south SSE into south central KS, reaching
KHUT/KICT after 7z. The storms have the greatest chance of
producing severe winds up to 70 mph across central KS (KRSL/KGBD).
While storms are likely to focus over central/south central KS
can't rule out shower/storm development into southeast KS toward
the morning hours. The forward speed of the complex is a little
uncertain at this time, there is a chance the MCS system matures
that it move south faster than forecast.
Expect reduced vis/cigs as the complex of storms moves through the
TAF sites along with winds mainly out of the northwest as the line
rolls through.
&&
.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT 84 66 84 64 / 40 70 10 40
Hutchinson 84 63 84 63 / 20 80 10 40
Newton 83 64 83 63 / 40 80 10 40
ElDorado 83 65 82 64 / 50 80 10 40
Winfield-KWLD 85 66 86 65 / 50 70 10 30
Russell 85 61 83 60 / 20 60 10 60
Great Bend 85 61 84 61 / 10 60 10 60
Salina 84 63 83 62 / 10 70 10 50
McPherson 83 63 83 62 / 20 80 10 50
Coffeyville 83 67 85 67 / 50 80 30 40
Chanute 82 66 83 65 / 50 80 30 40
Iola 81 66 83 64 / 50 80 30 40
Parsons-KPPF 82 67 84 67 / 50 80 30 40
&&
.ICT WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...CDJ
LONG TERM...CDJ
AVIATION...KMB
Hazardous weather outlook, Jun 5, 2:37 AM CST, 3 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
337 AM CDT Sun Jun 5 2022
KSZ032-033-047>053-067>072-082-083-091>096-098>100-060845-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
337 AM CDT Sun Jun 5 2022
This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.
.DAY ONE...Today and Tonight
A line of thunderstorms will exit southeast Kansas this morning. A
few of the storms could produce small hail and gusty winds below
severe levels. In addition, parts of central Kansas will continue to
experience minor flooding problems due to excessive rainfall. See
latest flood warning statements for more information.
Scattered thunderstorms are expected to redevelop later this
afternoon and evening over central Kansas. The initial storms will
be capable of producing very large hail up to tennis ball size, and
damaging winds around 70 mph. The activity will become more
numerous and converge into a southeast moving line of storms. The
main risk will transition to possible damaging winds of 70 mph or
greater, and torrential downpours which could cause some minor
flooding problems. The hail size potential will begin to decrease
once the storms form into a line, with hail around quarter size
possible.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
The active weather pattern looks to continue with additional
chances for showers and thunderstorms almost every night from
Monday night through Thursday night. Some of the storms could reach
strong to severe levels with hail up to quarter size, and damaging
winds up to 60 mph. In addition, this active weather pattern could
cause some minor flooding problems to occur due to several rounds of
heavy rainfall.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated today or tonight.
&&
For a graphical version of this information, see our webpage at:
https://weather.gov/crh/ghwo?sid=ict
In the hours before
Special weather statement, Jun 4, 10:46 PM CST, 3 hours 54 minutes before
Special Weather Statement
National Weather Service Wichita KS
1146 PM CDT Sat Jun 4 2022
KSZ032-033-048-050530-
Ellsworth KS-Russell KS-Lincoln KS-
1146 PM CDT Sat Jun 4 2022
...A strong thunderstorm will impact portions of western Lincoln,
northwestern Ellsworth and Russell Counties through 1230 AM CDT...
At 1146 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Luray, or 22 miles north of Russell, moving
southeast at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Russell, Wilson, Lucas, Gorham, Sylvan Grove, Luray, Dorrance, Bunker
Hill, Paradise, Waldo, Ash Grove, Russell Airport, Wilson State Park
and Wilson Lake.
This includes Interstate 70 between Mile Markers 175 and 220.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
central Kansas.
&&
LAT...LON 3922 9826 3885 9820 3876 9845 3872 9904
3913 9904 3913 9849 3922 9849
TIME...MOT...LOC 0446Z 314DEG 33KT 3921 9876
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
CARUSOLocal storm report, Jun 4, 11:29 PM CST, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1229 AM CDT SUN JUN 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1213 AM TSTM WND GST RUSSELL AIRPORT 38.87N 98.82W
06/05/2022 M58 MPH RUSSELL KS ASOS
&&
ADKLocal storm report, Jun 4, 11:44 PM CST, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1244 AM CDT SUN JUN 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 AM FLOOD 1 SSE GYPSUM 38.70N 97.42W
06/05/2022 SALINE KS LAW ENFORCEMENT
WATER IS COVERING HIGHWAY 4 JUST SOUTH OF
GYPSUM. THE FLOODING IS LIKELY FROM THE
GYPSUM CREEK RUNNING HIGH.
&&
ADKSpecial weather statement, Jun 5, 1:20 AM CST, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Wichita KS
220 AM CDT Sun Jun 5 2022
KSZ049>051-067-050745-
Reno KS-Rice KS-McPherson KS-Saline KS-
220 AM CDT Sun Jun 5 2022
...Strong thunderstorms will impact portions of McPherson,
northeastern Reno, southeastern Rice and southeastern Saline Counties
through 245 AM CDT...
At 220 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Marquette to 6 miles northwest of Inman to
near Nickerson. Movement was east at 55 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hutchinson, Mcpherson, Lindsborg, Inman, Buhler, Nickerson, Galva,
Canton, Marquette, Little River, Gypsum, Windom, Willowbrook,
Mcpherson Airport, Roxbury and Bridgeport.
This includes Interstate 135 between Mile Markers 50 and 78.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
central Kansas.
&&
LAT...LON 3835 9737 3817 9762 3817 9770 3813 9770
3805 9824 3829 9807 3852 9793 3873 9737
TIME...MOT...LOC 0720Z 256DEG 46KT 3853 9780 3828 9788 3811 9813
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
CARUSOSpecial weather statement, Jun 5, 1:27 AM CST, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Wichita KS
227 AM CDT Sun Jun 5 2022
KSZ067-082-050830-
Reno KS-Kingman KS-
227 AM CDT Sun Jun 5 2022
...Strong thunderstorms will impact portions of western Reno and
northwestern Kingman Counties through 330 AM CDT...
At 227 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles east of Hudson to 7 miles southwest of
Stafford to 5 miles north of Wellsford. Movement was southeast at 35
mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cunningham, Turon, Sylvia, Plevna, Abbyville, Langdon and Penalosa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3817 9847 3811 9811 3763 9830 3752 9846
TIME...MOT...LOC 0727Z 329DEG 29KT 3814 9852 3786 9866 3770 9902
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
CARUSOSpecial weather statement, Jun 5, 2:39 AM CST, 1 minute before
Special Weather Statement
National Weather Service Wichita KS
339 AM CDT Sun Jun 5 2022
KSZ082-083-091-092-050900-
Harper KS-Sumner KS-Sedgwick KS-Kingman KS-
339 AM CDT Sun Jun 5 2022
...Strong thunderstorms will impact portions of southwestern
Sedgwick, Harper, Kingman and northwestern Sumner Counties through
400 AM CDT...
At 337 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of Cheney to Medicine Lodge.
Movement was southeast at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Kingman, Anthony, Harper, Conway Springs, Attica, Argonia, Norwich,
Viola, Nashville, Murdock, Waterloo, Willowdale, Zenda, Milan,
Spivey, Cleveland, Danville, Freeport, Kingman Airport and Corwin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3704 9835 3738 9835 3739 9846 3758 9846
3773 9803 3735 9736
TIME...MOT...LOC 0837Z 306DEG 29KT 3754 9777 3729 9856
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
KLEINSASSERNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1037265, 1037262, 1037253, 1037254, 1037266, 1038501, 1037256, 1037257, 1037263, 1037264, 1037258, 1038502, 1037259, 1037260, 1037261, 1037267, 1038503, 1037268, 1037269, 1037270, 1037271, 1037272, 1038504, 1037274, 1037275, 1038505, 1038506, 1038507, 1038508, 1038509, 1038510.